MAUDE Adverse Event Report: BIOMERIEUX SA NUCLISENS® EASYMAG® DISPOSABLE

BIOMERIEUX SA NUCLISENS® EASYMAG® DISPOSABLE
Catalog Number 280135
Medical Device Problem Codes Contamination (1120); Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported a leakage problem with the nuclisens® easymag® disposable (lot z109dn).The customer reported the first well of the vessel was cracked and the sample leaked into the easymag instrument.There is no indication from the laboratory that the issue led to discrepant results or adverse events related to the patient, nor any report that the leaking vessel led to any adverse events related to the user; however, there was unexpected leakage of sample/reagent contents.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in france reported a leakage problem with the nuclisens® easymag® disposable (lot z109dn).The customer reported the first well of the vessel was cracked and the sample leaked into the easymag.An investigation was performed.The easymag disposable supplier was notified about the complaint and customer pictures were sent, as there were no defective samples available for evaluation.The supplier reported that the vessel damage occured during handling or storage of parts after injection moulding at the supplier site.After injection moulding, vessels are placed in plastic bags and stored in large boxes (1 box containing 15 bags) in the warehouse.When assembly is planned, bags are placed in the airlock of cleanroom, where they are sorted for production.The supplier determined the damage of the vessels can occur at box lid closure and also at unpacking in the cleanroom, if not carefully handled.A human visual check at 100% is performed at vessel and cap assembly, on labeling, and on blister packaging.The supplier has confirmed implementation of corrective and preventive actions for new storage and handling.Biomérieux recommends that customers visually check the presence of plastic plugs as described in the easymag (161150-492 rev b) and emag (161150-643 rev a) user manuals, before starting the run.Any visibly damaged disposable should not be loaded in the extraction instruments, as recommended in the ifu of nuclisens easymag accessory products (14719 rev.G) : "do not use visibly deteriorated reagents or disposables".

Brand Name
NUCLISENS® EASYMAG® DISPOSABLE
Common Device Name
NUCLISENS® EASYMAG® DISPOSABLE
Manufacturer (Section D)
BIOMERIEUX SA
5, rue des berges
grenoble cedex 01, 38024
FR  38024
MDR Report Key7320659
Report Number3002769706-2018-00026
Device Sequence Number19233796
Product Code JJH
UDI-Device Identifier03573026139360
UDI-Public03573026139360
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Catalogue Number280135
Device Lot NumberZ109DN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1